Norethisterone [end of course] : in agony! Watch

kmcassley
Badges: 0
Rep:
?
#21
Report 10 years ago
#21
(Original post by -Emmz-)
Codeine does not work for everyone. Some people can't convert it to its active metabolite (morphine) and so it doesn't really do a lot for their pain relief! Pain control is individual but it's good you've found something that works for you
hey thanks but im afraid its not enough, my GP but me on the pill as a last resort. i seem to develop an immunity to every painkiller she gives me :p:

p.s i'll give you rep for being a nice person
0
reply
Random.Girl
Badges: 3
Rep:
?
#22
Report 10 years ago
#22
(Original post by kmcassley)
hey thanks but im afraid its not enough, my GP but me on the pill as a last resort. i seem to develop an immunity to every painkiller she gives me :p:

p.s i'll give you rep for being a nice person
Is the pill working for the pain? I found it really helped me! Although lately the pain has started again - but not as bad. At one point before the pill I could barely leave the house the pain was so bad!
0
reply
kmcassley
Badges: 0
Rep:
?
#23
Report 10 years ago
#23
(Original post by -Emmz-)
Is the pill working for the pain? I found it really helped me! Although lately the pain has started again - but not as bad. At one point before the pill I could barely leave the house the pain was so bad!
sort of, ive only been on it a month and a bit, so the first month doesnt really count, but it did seem to be less painful. maybe just the power of positive thinking
0
reply
fredscarecrow
Badges: 16
Rep:
?
#24
Report Thread starter 10 years ago
#24
Thanks guys the pain wore off throughout the day [that and I was drugged up to my eyeballs :p:] and I got everything done. I think being busy and the boyfriend distracting me really helped aswell. Strangely enpugh, I'm now in no pain whatsoever, whereas normally my period pains last for 2 days. I still think I'll stay off the norethisterone though!
0
reply
Misogynist
Badges: 16
Rep:
?
#25
Report 10 years ago
#25
(Original post by Itchybrain)
Stay away from dairy products - although they contain good amounts of calcium there is evidence to suggest that the arachidonic acid found in milk, cheese etc can produce the type of prostaglandins (hormone-like substance) that cause menstrual cramping.

Good luck!
There isn't only just evidence. Arachidonic acid is the prime precusor fatty acid for the production of any Prostaglandin. What role this plays in the ingestion of milk is uncertain, but it is unlikely to produce PGs that affect the uterus in any way. PGs are synthesized consciously, with respect to homeostasis. By converting Arachidonic acid into Prostanoic acid, and so on. If you keep ingesting Arachidonic acid, you won't keep on making PG's
0
reply
hbandtr4eva
Badges: 2
Rep:
?
#26
Report 10 years ago
#26
I'm now scared because my GP has just given me a course of Norethisterone because I've had continual bleeding due to my implant for the last 3 weeks, but not just bleeding which I could have coped with but the cramps and PMS and aching and everything and I'm now freaking out that it's going to hurt even more Urgh Does it always hurt? He's given me mine to stop the bleeding, not to delay a period and then he might put me back on the pill as well Grrrr, 6 months with no problems and then this :mad:
0
reply
Itchybrain
Badges: 1
Rep:
?
#27
Report 10 years ago
#27
(Original post by Misogynist)
There isn't only just evidence. Arachidonic acid is the prime precusor fatty acid for the production of any Prostaglandin. What role this plays in the ingestion of milk is uncertain, but it is unlikely to produce PGs that affect the uterus in any way. PGs are synthesized consciously, with respect to homeostasis. By converting Arachidonic acid into Prostanoic acid, and so on. If you keep ingesting Arachidonic acid, you won't keep on making PG's
Well, perhaps the OP could try avoiding dairy products and seeing if her symptoms improve.
0
reply
Student070707
Badges: 1
Rep:
?
#28
Report 10 years ago
#28
This happened to me... it sucks
0
reply
sophielouisexo
Badges: 0
#29
Report 8 years ago
#29
(Original post by kmcassley)
feminax ultra wont work for you, im in the same situation and i does nothing. co-codamol works best, the melting kind
I disagree haha. Everyones different so you cant say it wont work for them...
take me for example, i have really bad period pains and i had to be put on the pill to help relieve it... i then started getting migraines so my GP stopped me taking it as they can lead to blood clots if you carry on after getting migraines from them...
so now i get really bad pains again and i bought some feminax and its actually really good for me, whereas i have a really bad reaction to codeine, and cocodamol is just codeine mixed with paracetamol so id end up in more pain than before i took it..
I also know quite a few other people who feel ill after taking co-codamol.
0
reply
sophielouisexo
Badges: 0
#30
Report 8 years ago
#30
(Original post by hbandtr4eva)
I'm now scared because my GP has just given me a course of Norethisterone because I've had continual bleeding due to my implant for the last 3 weeks, but not just bleeding which I could have coped with but the cramps and PMS and aching and everything and I'm now freaking out that it's going to hurt even more Urgh Does it always hurt? He's given me mine to stop the bleeding, not to delay a period and then he might put me back on the pill as well Grrrr, 6 months with no problems and then this :mad:
I had to take 3 a day for 2 weeks when i went on holiday to delay my periods and when they came back on it wasnt too bad, just felt like normal period pains but didnt last as long and wasnt quite as bad as usual..
What i did find though was near the end of the two weeks i felt really ill, felt like my muscles were tensing up above my stomach, i think it may have been my diaphragm, and i felt really sick all night and it lasted about 2 days, but noone else in my family felt ill so i think it may have been the tablets.. I stopped taking them and i felt a lot better...
Apart from that, it was all fine, you probably wont have a bad reaction to them, i just have a dodgy body haha :p:
0
reply
hbandtr4eva
Badges: 2
Rep:
?
#31
Report 8 years ago
#31
Why are you reviving a thread that's 2 years old? :confused:
0
reply
HappyHelper
Badges: 0
Rep:
?
#32
Report 2 years ago
#32
Hey, so I really do understand your pain. Not only do I have incredibly painful period pain and heavy periods, I also have IBS which causes me to be in absolute agony when both pains flare up. My solution is to firstly, have a hot water bottle on my stomach. Second, I find the pain to go away slightly if I lie down, not curled up and really still. Thirdly, I take buscopan, which is for IBS pain but also helps periods. Other drugs that REALLY help me are both co-codimal and something called mefinamic acid, which is specifically for periods. Also another tip, which may not be really helpful now but might be in the future to think about, is when you go on holiday, take a look at the drugs out there as they normally are higher dosage. I went to turkey last year and ran out of ibuprofen when I was there and so I went to a chemist and found something called Brufen, which I found out was the same drug just at 600mg instead of 400 which is the highest you can get where I live, anyway, would suggest you stocking up on drugs from other countries as the brufen really helps me with period pain. I was actually kind of gutted that I didn't buy more when I was in turkey, hope this helped.
0
reply
Laura2325
Badges: 1
Rep:
?
#33
Report 11 months ago
#33
Hi ladies,I don't know how old this post is but I hope to still get a reply. I was taking norethisterine (no clue how to spell it) to delay my period for around 12-13 days. I stopped taking it about 3 and a half weeks ago. I've had the long period that followed and I come off. However I'm still getting very light period cramps and sharp twinges. I was wondering if anyone has experienced this or knows anything about it?
0
reply
T.vee
Badges: 1
Rep:
?
#34
Report 2 weeks ago
#34
Codeine doesn’t work for everyone, it infact makes me worse with reflux pain too
0
reply
LoneWulf27
Badges: 4
Rep:
?
#35
Report 1 week ago
#35
Hi I was on norethisterone last month and I came of the medication last Tuesday and had my withdrawal bleed on the saturday night and so far I'm on day 7 of the bleed and it doesn't look like it is stopping! This medication maybe be good but once u stop it its ur worse enemy......this medication I will not be taking again as I have heavy periods and pcos for the last 5 yrs now but I would like to know on average when the bleeding will completely stop
0
reply
X

Quick Reply

Attached files
Write a reply...
Reply
new posts

All the exam results help you need

3,014

people online now

225,530

students helped last year

How are you feeling about GCSE Results Day?

Hopeful (167)
13.11%
Excited (111)
8.71%
Worried (232)
18.21%
Terrified (298)
23.39%
Meh (102)
8.01%
Confused (32)
2.51%
Putting on a brave face (169)
13.27%
Impatient (163)
12.79%

Watched Threads

View All
Latest
My Feed

See more of what you like on
The Student Room

You can personalise what you see on TSR. Tell us a little about yourself to get started.

Personalise